Alert archive / New York / Special Marine Warnings in 2002
Special Marine Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Apr 19, 2002, 6:43 AM EDT. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2002, 6:43 AM EDT (10:43 UTC)
- Expired
- Apr 19, 2002, 8:00 AM EDT
- In force
- 77 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Apr 19, 2:38 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 19, 2:38 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 238 AM EDT FRI APR 19 2002 OUR SUMMER PREVIEW THIS WEEK WILL COME TO A QUICK END LATER TODAY AND TONIGHT AS A SHARP COLD FRONT USHERS IN A RETURN TO NORMAL OR EVEN BELOW NORMAL TEMPS FOR THE WEEKEND. FORECAST CONCERN IS FIRST 12 HOURS OR SO AND POTENTIAL FOR SVR WX ASSOC WITH THE FRONT. EARLY MORNING PREFRONTAL ACTIVITY OVER MICH ATTM ASSOC WITH STRONG 55KT LL JET. THIS JET PROGGED TO LIFT NORTHEAST INTO ONTARIO BY 12Z...SHEARING OFF NORTH OF OUR AREA. THIS ACTIVITY COULD CLIP NIAG FRONTIER AROUND 12Z OR SO IF IT HOLDS TOGETHER. EXPECT A GOOD WIND SHIFT FROM 190 TO ABOUT 240 WITH THIS FIRST BOUNDARY...PROGGED TO CROSS BUF AREA 12-14Z...PROGRESSING TO GEN VALLEY BY 15Z AND CNTRL NY BY 16-18Z. ACTIVITY SHOULD BE LIMITED FOR AWHILE WITH THIS FEATURE AS BEST DYNAMICS SHEAR OFF TO OUR NORTH. HOWEVER... INSTABILITY INCREASES RAPIDLY LATER THIS MORNING WITH SOME SUN AND HEATING...CAPES OF 2000 J/KG AND LIS TO -7...SO EXPECT REIGNITING OF ACTIVITY TOWARD MIDDAY...PROBABLY FROM NW PA AND CHAUT CO NE ACROSS GEN VLY INTO FINGER LAKES REGION. THIS IS WHERE SVR THREAT WOULD BE POSSIBLE...ALTHOUGH WIND FIELDS ALOFT NOT VERY IMPRESSIVE (30-40 KT AT 5-10 KFT). HELICITY FAIRLY LIMITED WITH UNIDIRECTIONAL FLOW SO ANY THREAT WOULD BE GUSTY WINDS AND PSBL HAIL. BUF AREA SHOULD BE MUCH MORE STABLE WITH COOLER FLOW OFF LAKE SO CHC FOR SVR WX HERE ALMOST NIL. COLD FRONT ITSELF HANGS BACK UNTIL ABOUT 20Z FAR WEST AND 00Z CNTRL NY. MAY SEE ANOTHER LINE OF SHWRS/TSTMS WITH THE FRONT ITSELF....BUT AIRMASS MAY BE MORE STABLE THEN DUE TO EARLIER ACTIVITY...SO FEEL BEST THREAT OF SVR WOULD BE WITH FIRST IMPULSE MIDDAY-EARLY AFTERNOON GEN E OF A JHW-ROC LINE. WILL ISSUE SPS FOR SLIGHT RISK SVR WX PER SPC. AS FOR POPS...WILL BUCK LOW MODEL POPS AND KEEP LIKELY POPS MOST AREAS EXCEPT JUST CHC POPS BUF AREA. AS FOR TEMPS...SOME EARLY AM SUN AND DECENT SSW DOWNSLOPE SHOULD ALLOW TEMPS TO BREAK 80 AGAIN OVER OUR ERN ZONES...BUT CLOUDS AND WIND SHIFT WILL HOLD TEMPS DOWN FAR WEST WHICH WILL MAX OUT THIS MORNING IN 70S. BACK TO APRIL FOLLOWING FROPA TONIGHT AND FOR NEXT SEVERAL DAYS. SOME CLEARING WILL TRY AND WORK INTO NIAG FRONTIER BEFORE SUNSET TONIGHT BUT CLOUDS WILL BE SLOW TO CLEAR OUT TONIGHT AND SATURDAY WITH MOIST COOL NORTHERLY FLOW UPSLOPING OFF LAKE ONTARIO. WLL EVENTUALLY SEE SOME SUN DURING SATURDAY...ESP E OF LK ONTARIO. WILL IMPROVE FORECAST A BIT TO P/SUNNY EAST...CLOUDS/SUN WEST BUT KEEP SRN TIER MSTLY CLDY. WLL GO UNDER MOS TEMPS A BIT...LOW 50S ABOUT IT. PTLY CLDY SAT NT. SUN-MON PERIOD TRICKY. AVN FAIRLY AGGRESSIVE WITH NEXT WAVE MOVING UP OHIO VALLEY AND ALSO STRONGER WITH UPPER SHORT WAVE CUTTING OFF OVER ERN LAKES EARLY MONDAY. HAND PROGS FROM MODEL CONSENSUS MUCH DRIER SUN NT AND MON...JUST GRAZING US WITH LGT RAIN ON SUNDAY. WLL LEAN TWD LATER AVN AND GO WITH CHC POPS ROC AND WEST FOR SUN PM...LIKELY NR PA BORDER. WITH 850S DOWN TO -4 TO -6 AND OVERCAST NE SFC FLOW...WOULD NOT BE AT ALL SURPRISED TO SEE SOME WET FLAKES MIXED IN IF SYSTEM GETS FAR ENOUGH NORTH LATE SUN/SUN EVE...BUT NOT CONFIDENT ENOUGH TO MENTION IN FORECAST WLL KEEP MONDAY COOL AND UNSETTLED AND INTRODUCE SCATD SHOWERS PER LATEST AVN. PLEASANT TUES AND MILDER WED. FROPA EARLY THURS SO WILL PULL SHOWERS FROM WED AND INSERT THEM WED NT AND THURS. HYDROWISE...SOILS HAVE DRIED OUT NICELY IN LAST THREE DAYS OF HEAT AND SUN. VEGETATION REALLY EMERGING SO THIS WILL RESULT IN HIGHER FFG VALUES FROM NOW ON. UPCOMING QPF SHOULD BE LIMITED AND SCATTERED...AVERAGING 0.25 INCH OR LESS OVER ALL BASINS. CLIMO...SW FLOW WAS LIMITED THURSDAY...ALLOWING BUF TO FINALLY SHARE IN RECORD TEMPS WITH 81. ROC JUST MISSED WITH 84...BUT THREE CONSEC DAYS OF MID 80S IN APRIL QUITE A FEAT. WE WONT SEE ANYTHING LIKE THAT FOR AT LEAST A FEW MORE WEEKS. THATS ABOUT IT FROM THE BALMY BUF THIS MORNING. WRKZONES AVAIL BY 345 OR SO. FINALS OUT BY 415. TAKE IT EASY. .BUF...NONE. MCLAUGHLIN
In the hours before
Special weather statement, Apr 19, 4:31 AM EDT, 2 hours 12 minutes before
NYZ001>008-010>014-019>021-192030- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 431 AM EDT FRI APR 19 2002 ...ATTENTION EMERGENCY MANAGERS...LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO OPERATORS... SYNOPSIS... LOW PRESSURE MOVING INTO QUEBEC FROM THE NORTHERN GREAT LAKES IS FORECAST TO DRAW A COLD FRONT ACROSS WESTERN AND NORTHERN NEW YORK TODAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD AND ALONG THE FRONT. THE FRONT IS FORECAST TO MOVE ACROSS THE WESTERN COUNTIES BY MID AFTERNOON AND GENESEE VALLEY EAST LATER THIS AFTERNOON. A CHANCE OF THUNDERSTORMS IS EXPECTED FOR THE IMMEDIATE BUFFALO AREA BUT LIKELY FOR THE REST OF WESTERN AND NORTHERN NEW YORK. THE SEVERE PREDICTION CENTER IS INDICATING THAT ANY THUNDERSTORM MAY REACH SEVERE LIMITS WHICH IS WIND GUSTS OF 58 MPH OR HIGHER AND LARGE HAIL OF THREE QUARTER INCH OR LARGER. FREQUENT LIGHTNING AND DOWN POURS USUALLY ACCOMPANY A THUNDERSTORM. THIS IS ONLY AN OUTLOOK. LISTEN TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION OR NOAA WEATHER RADIO FOR ANY FURTHER UPDATES ON THIS WEATHER SITUATION. OUR WEB SITE IS WWW.ERH.NOAA.GOV/ER/BUF. EGR
Special weather statement, Apr 19, 4:31 AM EDT, 2 hours 12 minutes before
NYZ001>008-010>014-019>021-192030- SEVERE WEATHER OUTLOOK CORRECTION NATIONAL WEATHER SERVICE BUFFALO NY 431 AM EDT FRI APR 19 2002 ...ATTENTION EMERGENCY MANAGERS...LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO OPERATORS... SYNOPSIS... LOW PRESSURE MOVING INTO QUEBEC FROM THE NORTHERN GREAT LAKES IS FORECAST TO DRAW A COLD FRONT ACROSS WESTERN AND NORTHERN NEW YORK TODAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD AND ALONG THE FRONT. THE FRONT IS FORECAST TO MOVE ACROSS THE WESTERN COUNTIES BY MID AFTERNOON AND GENESEE VALLEY EAST LATER THIS AFTERNOON. A CHANCE OF THUNDERSTORMS IS EXPECTED FOR THE IMMEDIATE BUFFALO AREA BUT LIKELY FOR THE REST OF WESTERN AND NORTHERN NEW YORK. THE SEVERE PREDICTION CENTER IS INDICATING THAT THERE IS A SLIGHT CHANCE THAT ANY THUNDERSTORM MAY REACH SEVERE LIMITS WHICH IS WIND GUSTS OF 58 MPH OR HIGHER AND LARGE HAIL OF THREE QUARTER INCH OR LARGER. FREQUENT LIGHTNING AND DOWN POURS USUALLY ACCOMPANY A THUNDERSTORM. THIS IS ONLY AN OUTLOOK. LISTEN TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION OR NOAA WEATHER RADIO FOR ANY FURTHER UPDATES ON THIS WEATHER SITUATION. OUR WEB SITE IS WWW.ERH.NOAA.GOV/ER/BUF. EGR
Special weather statement, Apr 19, 5:00 AM EDT, 1 hour 43 minutes before
NYZ001>008-010>014-019>021-192030- SEVERE WEATHER OUTLOOK CORRECTION NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT FRI APR 19 2002 ...ATTENTION EMERGENCY MANAGERS...LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO OPERATORS... SYNOPSIS... LOW PRESSURE MOVING INTO QUEBEC FROM THE NORTHERN GREAT LAKES IS FORECAST TO DRAW A COLD FRONT ACROSS WESTERN AND NORTHERN NEW YORK TODAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD AND ALONG THE FRONT. THE FRONT IS FORECAST TO MOVE ACROSS THE WESTERN COUNTIES BY MID AFTERNOON AND GENESEE VALLEY EAST LATER THIS AFTERNOON. A CHANCE OF THUNDERSTORMS IS EXPECTED FOR THE IMMEDIATE BUFFALO AREA BUT LIKELY FOR THE REST OF WESTERN AND NORTHERN NEW YORK. THE STORM PREDICTION CENTER IS INDICATING THAT THERE IS A SLIGHT CHANCE THAT ANY THUNDERSTORM MAY REACH SEVERE LIMITS WHICH IS WIND GUSTS OF 58 MPH OR HIGHER AND LARGE HAIL OF THREE QUARTER INCH OR LARGER. FREQUENT LIGHTNING AND DOWN POURS USUALLY ACCOMPANY A THUNDERSTORM. THIS IS ONLY AN OUTLOOK. LISTEN TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION OR NOAA WEATHER RADIO FOR ANY FURTHER UPDATES ON THIS WEATHER SITUATION. OUR WEB SITE IS WWW.ERH.NOAA.GOV/ER/BUF. EGR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:22 AM EDT | Special Marine Warning | BUF | 98 min | |
| Apr 19, 6:43 AM EDT | Special Marine Warning | BUF | 77 min |
Nearby
Special Marine Warnings in New York, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.